Stroke causes and effects

Common Questions and Answers about Stroke causes and effects

stroke

Avatar f tn Please tell me you found out what causes this? If not, have you gotten well? I am going through a terrible time with this with no help from the doctor, but mine has advanced from what you have posted.
Avatar m tn My father had in june an ischemic stroke in the area of the middle cerebral artery. 10 days after it a persistent hiccup started. He did a chest ct scan and a gastroscopy and there is nothing relevant on them. This hiccup often starts after meals, with an eructation, and sometimes he stops 1 or 2 hours after he falls asleep. Normally it lasts from 2 to 4/8 days. What can we do? Could it be a consequence of the stroke even if it didn't involve the brainstem and cerebellum part of the brain?
Avatar f tn t eat, being that she was a diabetic, eventually causing her to go into a coma and die or does the stroke itself do something like hinder her from breathing . Was there something that made her stop breathing because of the stroke itself? She was getting something through an IV but I'm sure there wasn't much nourishment there. I guess I'm hoping that she didn't starve to death although she passed a week after she had the stroke.
Avatar m tn Yes they do show brain damage and a disruption in circulation of blood in the brain and it is indeed very helpful information but a stroke is something very specific. But I of course do not have clinical knowledge so you could post the question in the ask a doctor forum if you want a conclusive answer though.
Avatar f tn Hemorrhagic stroke 10 years ago dr.
Avatar m tn Usually a treatment for more than 3 weeks is taken as long term. I cannot advise the dose, which can cause neurological symptoms and side effects. Consult your physician for the needful in your case. Take care.
Avatar m tn If she was having a stroke they could have given her Tpa or whatever the medication is, which can greatly reverse the bad effects from the stroke. And it would seem like a big stroke should have been detected. I would definately investigate it further. And you may need an attorney to give you the true answer as doctors tend to protect each other. Also the lack of the blood thinners is also a good question. Wish you luck in finding the real answers to your questions.
Avatar f tn Facial twitches are caused by stress and anxiety, muscle fatigue, side effects of medicines, high intake of caffeine, Parkinson’s disease in elderly, magnesium deficiency etc. Hemi facial spasm may be seen in tumors, multiple sclerosis, stroke etc. treatment may include balanced diet with mineral supplements like potassium, calcium, magnesium, massages for fatigue, B complex supplementation like avocadoes, bananas, legumes etc. drugs like gabapentin, phenytoin are used for hemifacial spasm.
Avatar m tn During the exam she said my pupils were different sizes and she was slightly concerned. Of course I googled it and all I see is brain tumor. Can high blood pressure cause pupil sizes to be different?
1452335 tn?1286275218 because I could hear noise from far away and it was loud and almost like swimmers ear. I was very dizzy and when I walked I kind of leaned to the right side and my husband had to help me. My blood pressure was also very high and I was admitted to the hospital. The doctor there said that the MRI showed lesions and told me it was MS. I also heard from someone else though it could have been a stroke. How can I tell the difference? I am due to go for my first MS visit in October.
2175879 tn?1338355028 Doing a journal on my diet, weight, and diabetes numbers after my TIA/Stroke. Talking to one of my doctors two days ago, he read a new article that states that the medical comunity has revised their take on TIA's. They now no that there can be a longer recovery period than previously believed (1 to 24 hours), and even permanent damage. I now realize that I am having troubles remembering things I did just the day before (like what I ate for breakfast, lunch, and dinner).
Avatar m tn Hello, It is true that accutane has plenty of side effects. It may cause cheilitis and dry lips but thinning of skin and hair loss are less frequent side effects. From your symptoms first of all hypothyroidism should be ruled out. The second possibility to be ruled out is of vitamin D deficiency.
Avatar f tn My mother in-law is concerned about his penis because it is reseeding in, to the point that when he needs to use the washroom that his wife needs to help with they both have a difficult time trying to get it out in time since he has little controll over is bladder. I was wondering what causes this and if there is anything that can help him. He is on a lot of meds so something that does not involve a lot of medicine to help him would be greatly appreciated.
Avatar m tn Personally, I have not had any limitations or restrictions placed on me at all. Like Delta said, you have to stay within your INR range, mine is 2-3 and for myself it is quite easy to stay within that parameter. I have to tell you, as a side note, I was one of those a-fibbers who went kicking and screaming into the realm of coumadin (warfarin) but I had experienced a 4 day episode of a-fib.
1367233 tn?1316104535 February 12, 2010 — Just in time for Valentine's Day, a new systematic review from Canadian researchers suggests higher chocolate consumption may be associated with a lower risk for incident stroke and stroke-related mortality. Results of 2 prospective cohort studies showed, respectively, a 22% reduction in stroke risk for those who had 1 serving of chocolate per week and a 46% reduction in stroke mortality from weekly consumption of flavonoids in 50 g of chocolate vs no consumption.
Avatar n tn Xanax, titrate slowly and with your doctors help. Cutting meds off suddenly will cause major side effects and even cause pain to return. If you don't have one already, speak with a Neurologist. If you have any questions, feel free to send me a message. My Sincere & Best Wishes to you - I hope you continue to remain pain and drug free!
1372757 tn?1305916571 Mental health problems (such as depression, thoughts about suicide, suicide attempts and relapse of drug abuse or drug overdose, all of which can lead to death. Other problems include thoughts of homicide or hurting other people, irritability, anxiety, aggressiveness, bipolar disorders, mania, and hallucinations) Blood problems (like a drop in blood cells leading to increased risk for infections, bleeding and/or heart or circulatory problems).
Avatar n tn It occurs due to metabolism errors, exogenous toxins released by virus, autoimmune disease, leukodystrophy, demyelination, and radiation effects. Spasticity, muscle weakness, paralysis, hyper-reflexia and movement disorder may be the clinical features associated with white matter disease that need to be evaluated thoroughly.
Avatar f tn (Was also on Abilify) I always appear to have had a stroke with part of my mouth not moving as it should when I talk, and with even some saliva slippage went I talk a lot. I recently had a cat scan of my brain and the neurologist says there is no sign of any strokes or lesions. I cannot now locate the source that said what I read about the facial stroke appearance symptom. Is anyone else aware of what this condition is, please? Anybody else have these issues and been on Effexor and/or Abilify?